I have a question about Remicade

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Potsie
Regular Member


Date Joined Oct 2009
Total Posts : 291
   Posted 6/6/2010 10:58 AM (GMT -7)   
My son had his infusion 2 weeks ago, but now he breaking out in a rash. Is this caused by the Remicade?

jpnutritionfirst
Regular Member


Date Joined Apr 2009
Total Posts : 383
   Posted 6/6/2010 11:01 AM (GMT -7)   
probably
Crohn's Colitis diagnosed 6/08
Organic SCD since 4/09
Remicade from 6/09 to 4/10
Boswellia + Natren's Healthy Trinity probiotic + Cinnamon + Wild Oregano Oil + vitamin D + zinc


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 6/6/2010 12:12 PM (GMT -7)   
It could be. Depending on how bad the rash is, maybe some Benadryl (or other antihistamine) would be helpful. And, I'd call the doctor tomorrow to let them know. Did they pre-medicate him with Benadryl (or some other antihistamine) during the infusion? I seem to them adding an antihistamine prior to my infusions. But, that was a few years back, so I don't know how they do it now.
1 fistula, crohn's colitis, limited to large intestine
Compounded budesonide 3mg/daily, Cimzia, MTX . Dx Osteoporosis 10/08 started Forteo 1/27/09


PV
Veteran Member


Date Joined May 2006
Total Posts : 1177
   Posted 6/6/2010 1:59 PM (GMT -7)   
Remicade can cause allergic reactions, but an allergic reaction 2 weeks after infusion is pretty rare. Remicade can also cause psoriasis, and other skin conditions, but this isn't a very common event either. If it is bothering him, I'd get him to a doctor to examine and treat.

Also, if he wasn't, they usually at least pre-treat with Benedryl before a remicade infusion; if you have a bad infusion reaction, they usually also pre-medicate you with 40mgs of solumedrol (steroid) to suppress the immune reaction.

Also, keep an eye on it - try to notice if it comes back with a subsequent remicade infusion. Unfortunately with remicade, it is hard to know what is related and what is unrelated to remicade - so you may want to keep a record of his infusions and the symptoms that correlate to his infusions. Over time you'll figure it out if this is related to remicade or not. Hopefully the rash is manageable and not too painful.

I hope you get your answers soon.
PV
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Crohn's in Remission since June 2008
C-diff recurrence Sep 2009
Reactive Arthritis Nov 2009
Currently c-diff free
Osteopenia of spine (Mar 2010)
Canasa (1gm), Lialda (4.8 gms), Remicade (8 weeks)
Currently In Remission


Stef17
Veteran Member


Date Joined Feb 2003
Total Posts : 1811
   Posted 6/6/2010 2:16 PM (GMT -7)   
I agree with PV, it's possible, but unlikely. I would call his GI just to report it, but the only way you'll really know if it's remicade related or not is if he gets another infusion and subsequently another rash. I hope you get it all figured out soon.

jpnutritionfirst - if you have a reason to believe that the rash is remicade related it would be the good interest of the poster for you to explain why.

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 6/6/2010 3:08 PM (GMT -7)   
From the Centocor Patient Medication Guide for Remicade (http://www.remicade.com/remicade/assets/Med_Guide.pdf)... I thought I'd heard, and it's stated in the guide, that reactions *can* occur up to 12 days post infusion. My feelings are that, the further from the infusion, the less likely it's a reaction. However, a call to the doc is always good. And, I wouldn't be overly worried because they can premedicate with the infusion...


Allergic Reactions
Some patients have had allergic reactions to REMICADE. Some of these reactions were severe. These reactions can happen while you are getting your REMICADE treatment or shortly afterwards. Your doctor may need to stop or pause your treatment with REMICADE and may give you medicines to treat the allergic reaction. Signs of an allergic reaction can include:
 hives (red, raised, itchy patches of skin)
 difficulty breathing
 chest pain
 high or low blood pressure
 fever
 chills
Some patients treated with REMICADE have had delayed allergic reactions. The delayed reactions occurred 3 to 12 days after receiving treatment with REMICADE. Tell your doctor right away if you have any of these signs of delayed allergic reaction to REMICADE:
1 fistula, crohn's colitis, limited to large intestine
Compounded budesonide 3mg/daily, Cimzia, MTX . Dx Osteoporosis 10/08 started Forteo 1/27/09


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 6/6/2010 3:24 PM (GMT -7)   
A rash can also be a sign of illness or infection, and these can be dangerous while on a medication like Remicade. I think it's definitely important to call your doctor.

Is he running a temperature?
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


Potsie
Regular Member


Date Joined Oct 2009
Total Posts : 291
   Posted 6/6/2010 5:08 PM (GMT -7)   
Thanks everyone. No fever so far. The rash kinda goes away and comes back in different areas. I got him some Benedryl to take and the itching is under control. He's been taking Remicade for around a year now. They always give him Tylenol and Benedryl when he gets his infusion. We'll keep an eye on it for sure.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:49 AM (GMT -7)
There are a total of 2,735,972 posts in 301,342 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
262 Guest(s), 15 Registered Member(s) are currently online.  Details
blueberrymuffin, wthj53, TOOTY, tennisplayer, tickcheckguy, getting by, pmm73, stevclemon, AnnabelleLee, InTheShop, Ariel Smith, Mustard Seed, bdavis, Csweeney1002, Noni9


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer